Wisconsin, 2008

Cold in Wisconsin, January 30, 2008

January 30, 2008 · NWS MKX · 10 events in 10 counties and zones

In the wake of a powerful winter storm, strong northwest winds and bitter cold air combined to generate low wind chill values across parts of south-central and southeast Wisconsin. Air temperatures were in the -3F to -8F range and northwest winds were on the order of 10 to 18 knots (12 to 21 mph) with peak gusts of 20 to 27 knots (23 to 31 mph).

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

In the wake of a powerful winter storm, strong northwest winds and bitter cold air combined to generate low wind chill values across parts of south-central and southeast Wisconsin. Air temperatures were in the -3F to -8F range and northwest winds were on the order of 10 to 18 knots (12 to 21 mph) with peak gusts of 20 to 27 knots (23 to 31 mph). Wind chill values dropped to -28F to -35F for 3 hours or more. However, Monroe in Green County did have a low chill value of -37 for one hour. Synoptically, a strong low pressure moved northeast through Minnesota while a strong cold front swept southeast through Wisconsin on the 29th. Another low pressure developed along the cold front while it was over northern Illinois on the 30th, which led to a tightening pressure gradient and stronger winds over southern Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jan 29, 9:09 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Jan 29, 9:09 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CST TUE JAN 29 2008

CORRECTED FOR WARNING/ADVISORY CODES

HAVE PULLED THE WINTER STORM WARNING FROM PORTIONS OF SOUTH CENTRAL
WI WHERE FALLING SNOW HAS ENDED AND REPLACED WITH A BLOWING SNOW
ADVISORY. HAVE LEFT WINTER STORM WARNING TIL MIDNIGHT FOR REST OF
NRN SECTIONS OF S CNTRL WI AND ALL OF SE WI AS FALLLING SNOW
PRODUCING NEAR-WHITEOUT CONDITIONS PREVAIL PER CALLS TO
COUNTIES...WITH GREEN LAKE COUNTY PULLING THEIR PLOWS BECASE OF POOR
VSBYS AND INABILITY TO SEE ROADS DUE TO BLOWING AND DRIFTING...AND
ANOTHER AREA OF SNOW LIFTING THRU SE WI BETWEEN NOW AND MIDNIGHT.

WILL NEED TO MONITOR S CNTRL WI FOR POSSIBLE UPGRADE OF WIND CHILL
ADVISORY TO A WIND CHILL WARNING. CURRENT TEMP/WIND FORECAST VALUES
INDICATE WIND CHILLS FALL TO -35F TO -37F TOWARD SUNRISE. NEED 3
HOURS OR MORE AT THOSE LEVELS FOR A WARNING...AND WE AREN/T QUITE
THERE BUT IF TEMPS FALL OFF LOWER THAN EXPECTED...A WARNING MAY BE
NEEDED.

****REST OF DISCUSSION FROM THIS AFTERNOON****

.DISCUSSION...SHORT TERM EMPHASIS ON ARCTIC COLD AND STRONG WINDS
BLASTING ACROSS CWA TONIGHT WITH MIXED PRECIPITATION CHANGING OVER
TO SNOW EARLY.  MIXTURE OF PRECIPITATION LINING UP WITH 1545 M
850-700MB THICKNESS VALUES OVER SOUTH CENTRAL WI WHICH REACHES FAR
EASTERN CWA AROUND 00Z.  WL NEED TO CARRY SLEET/FR RAIN THREAT EARLY
THIS EVENING IN EASTERN AREAS.  MEANWHILE...AREA OF MID LEVEL
DEFORMATION TIED TO 2-D FULL WIND FRONTOGENESIS SWINGS THROUGH
NORTHERN AND WESTERN PORTION OF COUNTY WARNING AREA REST OF THE
AFTERNOON AND VERY EARLY EVENING.  Q-VECTOR CONVERGENCE MAXIMIZED
THIS AFTERNOON  AND RAPIDLY PUSHES OFF TO THE NORTHEAST AFTER 00Z.
AREA OF 3HR PRESSURE RISES OF 4 TO 6 MB SPREADS ACROSS SRN WI THIS
EVENING.  WITH UNIDIRECTIONAL WINDS SETTING UP IN THE LOWEST LEVELS
BELOW INVERSION...SHOULD BE ABLE TO MIX DOWN 25 TO 35 KT WINDS WITH
GUSTS PERHAPS REACHING 45 KTS.  CONSIDERING MIXTURE CHANGING OVER TO
SNOW THROUGH EARLY EVENING...POTENTIAL FOR BLOWING SNOW...STRONG
WINDS AND SEVERAL INCHES OF SNOWFALL...WILL CONTINUE WINTER STORM
WARNING INTO THE EVENING WITH BEST THREAT IN WEST/NORTHWEST.  DO NOT
THINK BLIZZARD CONDITIONS WILL VERIFY FOR THREE HOUR PERIOD BUT WILL
NEED TO BE WATCHED CLOSELY THRU EARLY EVENING.

85H TEMPERATURES DROP TO AROUND 20 TO 24 BELOW.  STRONG LOW LEVEL
COLD AIR ADVECTION SHOULD PULL TEMPERATURES AT LEAST ONE CATEGORY
BELOW MAV GUIDANCE AND DROP WESTERN AREAS TO AROUND 11 BELOW.  WITH
STRONG WINDS AND THESE TEMPERATURES...WILL EASILY DROP TO WIND CHILL
ADVY LEVELS DURING THE NIGHT...SO WILL CONTINUE ADVY THRU 18Z/30.
WL NEED TO WATCH FOR POSSIBLE WIND CHILL WARNING CRITERIA BEING MET
FOR SEVERAL HOURS LATE TONIGHT AND EARLY WED.

AREAS OF BLOWING SNOW TO PERSIST INTO WED MRNG PENDING NEW SNOWFALL
INTO THIS EVENING.  OTHERWISE...WITH PERSISTENT WEST TO NORTHWEST
LOW LEVEL WINDS...WL TRIM GUIDANCE NUMBERS WITH HIGH TEMPERATURES
HOLDING MOSTLY BLO 10 ABV.

WEAK ISENTROPIC UPGLIDE BEGINS TO THREATEN SOUTHERN WISCONSIN WITH
LIGHT SNOW BEGINNING ON THURSDAY.  LATEST HI RES ECMWF COMING IN
LINE WITH LATEST GFS CARRYING DEEPENING SHORT WAVE ACROSS MS VALLEY
TOWARD OH VALLEY THU NGT INTO FRI.  WL CONTINUE HIGH CHANCE POPS FOR
THIS PERIOD AND WL NEED TO BUMP UP TO LKLY WORDING IF THIS TREND
CONTINUES.

FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH
TUESDAY...CONFIDENCE LACKING AT THIS POINT AS LACK OF AGREEMENT
BETWEEN ECMWF AND GFS ENSEMBLES REGARDING STRENGTH OF SHORT WAVE
TROUGH EXPECTED TO AFFECT WESTERN GTLAKES ON SATURDAY.  GFS
ENSEMBLES IN REASONABLE AGREEMENT WITH MUCH WEAKER SHORT WAVE TROUGH
PASSING THRU WHILE HI RES ECMWF HAS MID LEVEL CIRCULATION BRIEFLY
DEEPENING OVR SRN WI.  LATEST CANADIAN SHOWING AGREEMENT WITH
ECMWF.  MEANWHILE...MEDIUM RANGE ENSEMBLES POPS HAS VERY LOW POPS
BRUSHING NORTHWEST CWA ON SAT.  EXTENDED GUIDANCE IN BETTER
AGREEMENT ON STRENGTHENING BAROCLINIC ZONE SETTING UP OVER MS VALLEY
ON MONDAY SO WL CONTINUE LOW POPS FOR EARLY NEXT WEEK.

5 DAY 500MB GFS MEANS SHOW LARGE BIPOLAR HEIGHT ANOMOLY OVER CONUS
EXTENDING FROM DAY 0201/00Z THRU 0206/00Z WITH WI AND WESTERN
GTLAKES IN COL BETWEEN TWO ANOMOLIES.  END RESULT WOULD BE CONTINUED
UNSETTLED CONDITIONS RIGHT THROUGH THE FIRST WEEK OF FEB.

&&

.AVIATION...MIXED PCPN WILL TRANSITION TO ALL SNOW FROM WEST TO EAST
ACROSS SRN WI THIS AFTEROON AS STRONG ARCTIC FRONT MOVES EWD THROUGH
THE AREA. STRONG W-NW WINDS WITH GUSTS TO 40 KTS EXPECTED FOR MUCH
OF TNT AS STRONG LOW PRESSURE MOVES FROM LOWER MI NEWD INTO ONTARIO
CANADA. IFR TO LIFR CIGS WILL CONTINUE INTO THIS EVENING ALONG WITH
LIFR VSBYS. DRY AIR WILL ARRIVE AFTER MIDNIGHT WITH A TRANSITION TO
VFR CONDITIONS. STRONG W-NW WINDS WILL GRADUALLY WEAKEN LATE TNT AND
BECOME WLY ON WED WITH CONTINUED WEAKENING...ESPECIALLY IN THE
AFTERNOON.

&&

.MARINE...GALE WARNING AND FREEZING SPRAY WARNING IN EFFECT UNTIL
18Z WED. W-NW GALES WILL PREVAIL TNT AND WED AM IN WAKE OF STRONG
LOW PRESSURE AND ARCTIC FRONT. ARCTIC AIR COMBINED WITH WINDS AND
HIGH WAVES WILL GENERATE HEAVY FREEZING SPRAY. WINDS AND WAVES WILL
DECREASE WED AFT AS HIGH PRESSURE APPROACHES FROM THE WEST.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL 06Z/30 FOR
     WIZ046-047-051-052-058>060-064>066-070>072.
     WIND CHILL ADVISORY 00Z/30 UNTIL 18Z/30 FOR
     WIZ046-047-051-052-056>060-062>072.
     BLOWING SNOW ADVISORY UNTIL 08Z/30 FOR
     WIZ056-057-062-063-067>069.
LM...HEAVY FREEZING SPRAY WARNING 00Z/30 TO 18Z/30
     LMZ643>646.
     GALE WARNING UNTIL 18Z/30 LMZ643>646.

&&

SHORT/LONG TERM...11
AVIATION/MARINE...20/18
Hazardous weather outlook, Jan 30, 1:30 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 AM CST WED JAN 30 2008

WIZ046-047-051-052-056>060-062>072-310445-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
130 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

GUSTY NORTHWEST WINDS OF 25 TO 45 MPH IN THE WAKE OF STRONG LOW
PRESSURE LIFTING OVER LAKE HURON...WILL CAUSE BLOWING AND DRIFTING
SNOW OVERNIGHT. UNTREATED ROADS WILL BE SLICK...AND VISIBILITIES
WILL BE REDUCED TO UNDER A MILE AT TIMES.

A BLOWING SNOW ADVISORY IS IN EFFECT OVERNIGHT FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

THE STRONG WINDS WILL COMBINE WITH BELOW ZERO TEMPERATURES TO
PRODUCE DANGEROUS WIND CHILLS BETWEEN 30 BELOW AND 35 BELOW ZERO
BY MORNING. A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT FOR ALL
OF SOUTHERN WISCONSIN

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN
UNTIL 12 NOON ON WEDNESDAY FOR DANGEROUS WIND CHILLS BETWEEN 30
BELOW AND 35 BELOW ZERO EARLY WEDNESDAY MORNING. WIND CHILL
READINGS WILL SLOWLY IMPROVE THROUGH THE LATER MORNING HOURS.

ANOTHER STRONG WINTER STORM WILL MOVE ACROSS THE OHIO RIVER
VALLEY REGION. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IF THE
LOW TRACKS MORE TO THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH WIND GUST AND
SNOWFALL REPORTS WOULD BE APPRECIATED.

LMZ643>646-310445-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
130 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT
 A GALE WARNING IS IN EFFECT OVERNIGHT FOR WEST GALES TO 40 KNOTS.
A HEAVY SPRAY WARNING IS IN EFFECT OVERNIGHT FOR A COMBINATION OF
STRONG GUSTY WINDS...HIGH WAVES...AND VERY COLD TEMPERATURES
CAUSING HEAVY FREEZING SPRAY ON VESSELS.

A STORM WARNING IS IN EFFECT FOR THE OPEN WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING AND HEAVY FREEZING SPRAY WARNING ARE IN EFFECT
UNTIL 12 NOON WEDNESDAY. SMALL CRAFT ADVISORIES AND FREEZING SPRAY
ADVISORIES WILL BE NEEDED AFTER THE WARNINGS EXPIRE WEDNESDAY.

SMALL CRAFT ADVISORIES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY FOR
STRONG WINDS AND HIGH WAVES.

HENTZ
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jan 29, 8:32 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     NON-TSTM WND GST 3 S WAUKESHA            42.97N 88.24W
01/29/2008  M55 MPH          WAUKESHA           WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 29, 9:08 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     SNOW             5 S MILWAUKEE           42.96N 87.92W
01/29/2008  M0.0 INCH        MILWAUKEE          WI   ASOS

0824 PM     SNOW             MADISON TRUAX ARPT(KMSN 43.14N 89.33W
01/29/2008  M0.8 INCH        DANE               WI   ASOS

0825 PM     SNOW             DEERFIELD               43.05N 89.07W
01/29/2008  M0.5 INCH        DANE               WI   TRAINED SPOTTER

0826 PM     SNOW             RIO                     43.45N 89.24W
01/29/2008  M2.0 INCH        COLUMBIA           WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 45 MPH.

0827 PM     SNOW             DARLINGTON              42.68N 90.12W
01/29/2008  M1.5 INCH        LAFAYETTE          WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 40 MPH.

0827 PM     SNOW             WALWORTH                42.53N 88.60W
01/29/2008  M0.0 INCH        WALWORTH           WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 40 MPH.

0827 PM     SNOW             MOUNT HOREB             43.01N 89.73W
01/29/2008  M1.0 INCH        DANE               WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 40 MPH.

0828 PM     SNOW             HIGHLAND                43.05N 90.38W
01/29/2008  M2.0 INCH        IOWA               WI   TRAINED SPOTTER

0829 PM     SNOW             WESTFIELD               43.88N 89.49W
01/29/2008  M2.0 INCH        MARQUETTE          WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 50 MPH.

0829 PM     SNOW             LA VALLE                43.58N 90.13W
01/29/2008  M1.5 INCH        SAUK               WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 45 MPH.

0830 PM     SNOW             GREEN LAKE              43.84N 88.96W
01/29/2008  M2.0 INCH        GREEN LAKE         WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 50 MPH.

0835 PM     SNOW             1 N SUN PRAIRIE         43.20N 89.23W
01/29/2008  M3.5 INCH        DANE               WI   TRAINED SPOTTER

            WIND GUST TO 47 MPH.

0835 PM     SNOW             HILL POINT              43.42N 90.11W
01/29/2008  M1.0 INCH        SAUK               WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 29, 9:10 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     NON-TSTM WND GST BURLINGTON              42.68N 88.28W
01/29/2008  M45.00 MPH       RACINE             WI   TRAINED SPOTTER

0821 PM     NON-TSTM WND GST 3 S WAUKESHA            42.97N 88.24W
01/29/2008  M55.00 MPH       WAUKESHA           WI   TRAINED SPOTTER

0824 PM     SNOW             5 S MILWAUKEE           42.96N 87.92W
01/29/2008  M0.0 INCH        MILWAUKEE          WI   ASOS

0824 PM     SNOW             MADISON TRUAX ARPT(KMSN 43.14N 89.33W
01/29/2008  M0.8 INCH        DANE               WI   ASOS

0825 PM     SNOW             DEERFIELD               43.05N 89.07W
01/29/2008  M0.5 INCH        DANE               WI   TRAINED SPOTTER

0826 PM     SNOW             RIO                     43.45N 89.24W
01/29/2008  M2.0 INCH        COLUMBIA           WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 45 MPH.

0827 PM     SNOW             DARLINGTON              42.68N 90.12W
01/29/2008  M1.5 INCH        LAFAYETTE          WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 40 MPH.

0827 PM     SNOW             WALWORTH                42.53N 88.60W
01/29/2008  M0.0 INCH        WALWORTH           WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 40 MPH.

0827 PM     SNOW             MOUNT HOREB             43.01N 89.73W
01/29/2008  M1.0 INCH        DANE               WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 40 MPH.

0828 PM     SNOW             HIGHLAND                43.05N 90.38W
01/29/2008  M2.0 INCH        IOWA               WI   TRAINED SPOTTER

0829 PM     SNOW             WESTFIELD               43.88N 89.49W
01/29/2008  M2.0 INCH        MARQUETTE          WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 50 MPH.

0829 PM     SNOW             LA VALLE                43.58N 90.13W
01/29/2008  M1.5 INCH        SAUK               WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 45 MPH.

0830 PM     SNOW             GREEN LAKE              43.84N 88.96W
01/29/2008  M2.0 INCH        GREEN LAKE         WI   TRAINED SPOTTER

            ESTIMATED WIND GUST 50 MPH.

0835 PM     SNOW             1 N SUN PRAIRIE         43.20N 89.23W
01/29/2008  M3.5 INCH        DANE               WI   TRAINED SPOTTER

            WIND GUST TO 47 MPH.

0835 PM     SNOW             HILL POINT              43.42N 90.11W
01/29/2008  M1.0 INCH        SAUK               WI   TRAINED SPOTTER

&&

GD
Local storm report, Jan 29, 9:50 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     SNOW             5 S MILWAUKEE           42.96N 87.92W
01/29/2008  M0.0 INCH        MILWAUKEE          WI   ASOS

            TRACE OF SNOWFALL TODAY.

&&

GD
Local storm report, Jan 29, 11:27 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1127 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     SNOW             2 NE MILWAUKEE          43.05N 87.89W
01/29/2008  M1.5 INCH        MILWAUKEE          WI   NWS EMPLOYEE

            BLOWING AND DRIFTING SNOW MADE MEASURING SNOW DIFFICULT.
            WINDS BETWEEN 50 TO 55 MPH WITH SNOW HEAVY AT TIMES. ICY
            AND SNOW-COVERED ROADS.

&&

REM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Dane

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Dane forecast zone
Reported by
ASOS
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Cold/Wind Chill, Jefferson

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Jefferson forecast zone
Reported by
ASOS
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Cold/Wind Chill, Waukesha

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Waukesha forecast zone
Reported by
ASOS
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Cold/Wind Chill, Milwaukee

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Milwaukee forecast zone
Reported by
ASOS
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lafayette

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Lafayette forecast zone
Reported by
ASOS
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Cold/Wind Chill, Green

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Green forecast zone
Reported by
ASOS
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Cold/Wind Chill, Rock

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Rock forecast zone
Reported by
ASOS
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Cold/Wind Chill, Walworth

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Walworth forecast zone
Reported by
ASOS
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Cold/Wind Chill, Racine

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Racine forecast zone
Reported by
ASOS
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Cold/Wind Chill, Kenosha

When
January 30, 2:00 AM CST to 12:00 PM CST
Where
Kenosha forecast zone
Reported by
ASOS
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78508, 78509, 78510, 78511, 78512, 78513, 78514, 78515, 78516, 78517.